Alert archive / Nebraska / Tornado Warnings in 2007

Tornado Warning 6, NWS Omaha, NE

April 22, 2007Pierce County, Nebraska

NWS Omaha, NE issued this tornado warning at Apr 22, 2007, 2:43 PM CDT for Pierce County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2007, 2:43 PM CDT (19:43 UTC)
Expired
Apr 22, 2007, 3:15 PM CDT
In force
32 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Pierce County, NE

The radar

The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 11:30 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KOAX 221943
TOROAX
NEC139-222015-
/O.NEW.KOAX.TO.W.0006.070422T1943Z-070422T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
243 PM CDT SUN APR 22 2007

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* TORNADO WARNING FOR...
  PIERCE COUNTY IN NORTHEAST NEBRASKA...

* UNTIL 315 PM CDT

* AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
  DANGEROUS PART OF THE STORM WAS LOCATED 9 MILES WEST OF HADAR...OR
  ABOUT 11 MILES WEST OF NORFOLK...MOVING NORTHEAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  HADAR BY 255 PM CDT...
  PIERCE BY 300 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT
AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO
AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR
BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 4208 9778 4208 9748 4211 9738 4233 9752

$$

NIETFELD
2 follow-up statements
000 
WWUS53 KOAX 221950
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
247 PM CDT SUN APR 22 2007

NEC139-222015-
/O.CON.KOAX.TO.W.0006.000000T0000Z-070422T2015Z/
PIERCE NE-
247 PM CDT SUN APR 22 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR PIERCE
COUNTY...

AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AND 
STORM SPOTTERS CONFIRM TWO TORNADOES.  THESE TORNADOES WERE LOCATED 
3 MILES SOUTHWEST OF OSMOND...AND 2 MILES NORTH OF FOSTER...OR ABOUT 
15 AND 20 MILES NORTHWEST OF NORFOLK...MOVING NORTH AT 25 MPH.  

IN ADDITION...DOPPLER RADAR INDICATED ANOTHER TORNADO 5 MILES 
SOUTHWEST OF PIERCE...OR ABOUT 10 MILES NORTHWEST OF 
NORFOLK...MOVING NORTH AT 25 MPH.  

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A 
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST 
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 4208 9778 4208 9748 4211 9738 4233 9752

$$


NIETFELD
000 
WWUS53 KOAX 222011
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
311 PM CDT SUN APR 22 2007

NEC139-222018-
/O.EXP.KOAX.TO.W.0006.000000T0000Z-070422T2015Z/
PIERCE NE-
311 PM CDT SUN APR 22 2007

...THE TORNADO WARNING FOR PIERCE COUNTY EXPIRES AT 315 PM CDT...

THE WARNING WHICH WAS IN EFFECT WILL BE ALLOWED TO EXPIRE AS 
SCHEDULED. STORMS HAVE WEAKENED AND ARE NO LONGER TORNADIC.  THE 
LATEST REPORT FROM PIERCE COUNTY WAS OF A FUNNEL CLOUD BETWEEN 
PLAINVIEW AND OSMOND THAT HAD LIFTED AND DISSIPATED AT 305 PM.  

MONITOR NOAA WEATHER RADIO...LOCAL RADIO...TELEVISION OR CABLE TV FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.

A TORNADO WATCH REMAINS IN EFFECT. LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

LAT...LON 4208 9778 4208 9748 4211 9738 4233 9752

$$

NIETFELD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Apr 22, 3:41 AM CDT, 11 hours 2 minutes earlier.

Area forecast discussion, Apr 22, 3:41 AM CDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
341 AM CDT SUN APR 22 2007

.DISCUSSION...

POTENTIAL ACTIVE SEVERE WEATHER DAY STILL ON TRACK FOR THE OAX CWA
AS A VIGOROUS UPPER LOW STLT SHOWED MOVING TWD SWRN KS AT 07Z
MOVES ACROSS ERN NEBRASKA AROUND MAX HEATING. STILL FAVOR SLOWER
SOLUTION OF NAM/ECMWF/UKMET OVER GFS WHICH WOULD BRING THE AXIS OF
THE 500 MB UPR LOW TO NEAR THE MO RIVER BY 00Z. ECMWF IS A BIT
FASTER WITH SFC LOW TRACK THAN NAM/UKMET WHICH BRING SFC LOW TO
VCNTY OF OMA AT 00Z WHICH WOULD BE A BIT MORE FAVORABLE FOR BACKED
SFC WINDS NEAR MAX HEATING AND ROTATING STORMS. COVERAGE AND
STRENGTH OF THE ACTIVITY AHEAD OF THE UPPER LOW IS LESS THAN
WHAT WAS EXPECTED YDA ATTM DUE TO DRIER AND MORE STABLE AIR IN
SFC-850 MB LAYER THAT HAD SPREAD NWWD AROUND WRN PERIPHERY OF THE
ERN U.S. RIDGE. CONDITIONS SHOULD BE DESTABILIZING INTO THIS
MORNING THOUGH AS UPPER LOW APPROACHES AND MOISTURE INCREASES.
THUS WOULD EXPECT SOME SHOWER/TSTM DEVELOPMENT AHEAD OF THE UPPER LOW
LATER THIS MORNING TO SPREAD NE ACROSS THE CWA WITH CATEGORICAL
POPS OVER A LARGE PART OF THE CWA BY AFTN AS DRY LINE PUNCHES NEWD
TOWARD CWA AND COLD CORE OF THE UPPER LOW MOVES ACROSS. WITH
STRONG LOW LVL JET AXIS EXPECTED TO EXTD ACROSS SERN ZONES INTO
THIS AFTN...BOOSTED WINDS THERE AND RAISED TEMPS A DEG OR TWO.
AREA WILL ALSO HAVE TO BE MONITORED FOR POSSIBLE WIND ADVSRY IF
ENOUGH BREAKS DEVELOP OR LINGER INTO AFTN. CONTINUED MENTION OF
SEVERE IN GRIDS OVER MUCH OF THE CWA FROM LATE MORNING THROUGH
00Z. DUE TO A SLIGHTLY SLOWER MOVEMENT OF THE SYSTEM...EXTENDED
LIKELY POPS OVER MUCH OF WRN IA INTO THE EVENING PERIOD.

SFC RIDGE AXIS APPEARS IT WL BE MOVG ACROSS THE CWA A LITTLE
SLOWER THAN PREVIOUSLY THOUGHT ON MONDAY WHICH SHOULD DELAY THE SHIFT
TO ESE SFC WINDS. OTHERWISE MADE LTL/NO CHANGES. GFS REMAINS THE
FASTEST AND MORE AGGRESSIVE IN SPREADING PCPN BACK ACROSS THE CWA
MONDAY NIGHT...ABOUT 6 HOURS OR SO FASTER THAN NAM. USED A
COMPROMISE AND TRIMMED BACK POPS ERN ZONES...ESPECIALLY BEFORE 06Z.
ALL MODELS CONTINUE TO POINT AT SIGNIFICANT OVERRUNNING SETTING
UP OVER THE CWA TUE AS NEXT UPPER LOW BEGINS TO MOVE ONTO THE
PLAINS. APPEARS PCPN SHIELD SHOULD EXTEND OVER EVEN NRN ZONES SO
TRIMMED TEMPS DOWN A FEW DEGREES THERE TUE. ALSO SINCE 850 MB
THERMAL RIDGE COULD BULGE INTO SRN ZONES...PER 00Z OPERATIONAL AND
12Z ENSEMBLE MEAN FROM GFS...LEFT SOME LOWER 70S SRN ZONES.

OOZ OPERATIONAL RUNS OF ECMWF AND GFS EJECT THIS NEXT TROUGH A
LITTLE QUICKER THAN EARLIER GFS AND GFS ENSEMBLE MEAN...SO SOME
CHANCE WEDNESDAY MAY TURN OUT DRIER THAN FORECAST...SPCLY NRN
ZONES. DECIDED TO MAKE LTL/NO CHANGES TO WEDNESDAY ATTM...BUT DID
TRIM BACK POPS WED NGT AND REMOVED THEM FROM THURSDAY. LOOKS LIKE
A NRN STREAM TROUGH WILL BE CROSSING THE NRN PLAINS LATE IN THE
WEEK WITH RIDGING AND WARMER TEMPS BY SATURDAY ACCORDING TO LATEST
GFS/ECMWF. A BIT OF A CHANGE FROM EARLIER RUNS AND NOT REFLECTED
IN GRIDS. HOWEVER...MADE LTL/NO CHANGES ATTM AND WL LET DAY SHIFT
TAKE A LOOK AT NEW RUNS TO DECIDE IF ANY CHANGES ARE WARRANTED.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

CHERMOK
Hazardous weather outlook, Apr 22, 11:04 AM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1104 AM CDT SUN APR 22 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-230615-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1104 AM CDT SUN APR 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS...SOME POSSIBLY TORNADIC...WILL DEVELOP
ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA EARLY THIS AFTERNOON.
THE SUN WILL CONTINUE TO DESTABILIZE THE ATMOSPHERE ACROSS
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...LEAVING ENOUGH INSTABILITY
AND WIND SHEAR FOR SUPERCELL THUNDERSTORMS WITH HAIL AND DAMAGING
WINDS. THIS WEATHER PATTERN ALSO SUPPORTS ISOLATED TORNADOES. THE
AREA MOST FAVORABLE FOR THE STRONGER STORMS AND ISOLATED TORNADOES
APPEARS TO BE ALONG AND SOUTHEAST OF A LINE FROM DAVID CITY
NEBRASKA TO ONAWA IOWA. HOWEVER...SEVERE STORMS WITH LARGE HAIL
AND STRONG WINDS ARE ALSO POSSIBLE OVER NORTHEAST NEBRASKA AS A
VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM LIFTS ACROSS THE AREA.

MOST OF THE SEVERE THUNDERSTORM ACTIVITY SHOULD BE MOVING OUT OF
THE AREA AROUND SUNSET OR SHORTLY THEREAFTER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED TO MOVE BACK INTO THE AREA MONDAY
NIGHT AND CONTINUE THROUGH TUESDAY NIGHT. SEVERE WEATHER COULD
DEVELOP DURING THIS TIME DEPENDING ON THE TRACK OF ANOTHER LOW
PRESSURE SYSTEM THAT WILL BE MOVING ONTO THE PLAINS. HEAVY RAIN
ALSO APPEARS LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER WILL LIKELY BE NEEDED THIS AFTERNOON ACROSS MUCH OF
EASTERN NEBRASKA AND SOUTHWEST IOWA.

GRIFFIS

In the hours before

Local storm report, Apr 22, 9:36 AM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
936 AM CDT SUN APR 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     HAIL             1 NE SHENANDOAH         40.77N 95.36W
04/22/2007  E0.75 INCH       PAGE               IA   PUBLIC

&&

JEKLISH
Local storm report, Apr 22, 9:39 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
939 AM CDT SUN APR 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HAIL             1 NE SHENANDOAH         40.77N 95.36W
04/22/2007  E0.75 INCH       PAGE               IA   PUBLIC

&&

JEKLISH

Nearby

Tornado Warnings in Nebraska, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.